Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Having hypothyroidism. Taking L-Thyroxines Sodium. Now i am itching all over the place. Is there a correlation with taking thyroxine with itchiness?

I am diagnosed with hypothroidism and was prescribed an L-Thyroxines Sodium 0.1mg. I had been on this medications for over a month. Before I was prescribed with the medications, my TSH was 5.371 (H) and Thyroxine, Free (FT4), 10.41 (L). And couple weeks ago, i went to see my doctor (after taking the second blood test) and my TSH was 4.542 and T4 (no reagent?). What i want to know is, is there a correlation with taking thyroxine with itchiness? Now I am itching all over the place. Please help me doctor. Thank you.

Asked On : Wed, 3 Apr 2013
Answers:  3 Views:  59
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Cardiologist 's  Response
Hi friend,
Welcome to Health Care Magic

Thyroxine is body's own hormone and is unlikely to cause the itching...
Preservatives, colouring agents and others used in the preparation of the tablet may be responsible - changing to a different product / company can help
You have not stated your age, gender, personal habits, family history or co-morbidities
It may also be incidental / not related to the drug - see a dermatologist..

Take care
Wishing speedy recovery
God bless
Good luck
Answered: Mon, 29 Apr 2013
I find this answer helpful
General & Family Physician Dr. Sunil 's  Response
Thanks for posting your query.
Your itching is not caused by L-thyroxine but it is actually due to your hypothyroidism and you may experience skin symptoms that reflect diminished cellular skin activity in the absence of sufficient thyroid hormone. Some skin changes associated with hypothyroidism may cause itching.
You treatment is working as your TSH levels are falling, so continue your treatment.take healthy diet and regular exercise may help.
Hope it helps.
Take care!
Answered: Wed, 3 Apr 2013
I find this answer helpful

1 Doctor agrees with this answer

Internal Medicine Specialist Dr. Omer's  Response
allergic reaction to thyroxine is rare...stil if you get it change the brand after the rash has settle....or you had any insect bite.........
take care
Answered: Wed, 3 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor